Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 14, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 26, 2010, 12:10 PM PDT for Mono County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 12:10 PM PDT (19:10 UTC)
- Expired
- Jul 26, 2010, 1:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:23 AM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 26, 10:23 AM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1023 AM PDT MON JUL 26 2010
.UPDATE...
WITH THE POTENTIAL FOR FAST MOVING STORMS THIS AFTERNOON...DECIDED
TO EXTEND THE RFW THRU 03Z THIS EVENING AND EXPAND IT NORTHWEST TO
INCLUDE THE LOWER ELEVATIONS OF ZONES 270..278 AND 450. MAIN
CONCERN IS FOR DRY LIGHTNING STRIKES STARTING NEW FIRES ALONG THE
PERIPHERY OF AFTERNOON STORMS...WHICH COULD BE FUELED BY STRONG
THUNDERSTORM OUTFLOWS. SOME STORMS MAY BECOME SEVERE THIS
AFTERNOON AS WE SEE INCREASING SHEAR ALOFT. MAIN THREAT TODAY WILL
BE FOR SEVERE WIND GUSTS OVER 60 MPH AND THE POTENTIAL FOR LARGE
HAIL.
18Z SOUNDING IS BEING PREPARED AT THE MOMENT. WE SHOULD BE GETTING
A BETTER PICTURE OF WHAT KIND OF STORMS WE WILL BE SEEING THIS
AFTERNOON AND EVENING. MYRICK/HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING NVZ450-458.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ459.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ453.
CA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING CAZ270-278.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING CAZ273.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 26, 6:26 AM PDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 626 AM PDT MON JUL 26 2010 CAZ070>073-NVZ001>005-271400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 626 AM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO EARLY EVENING WITH HAIL ALSO BECOMING A THREAT. HEAVY RAINFALL CAN ALSO BE EXPECTED UNDER AND NEAR THE CORE OF THESE THUNDERSTORMS INTO THE AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10AM PDT FOR MONO AND MINERAL COUNTIES AND THE CENTRAL NEVADA BASIN AND RANGE. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN A THREAT THROUGH TUESDAY MAINLY EAST OF US 395. BY WEDNESDAY A MORE DRY AND STABLE AIRMASS WILL MOVE INTO THE REGION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH TYPICAL AFTERNOON AND EVENING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. MCGUIRE HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 26, 11:56 AM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1156 AM PDT MON JUL 26 2010
CAZ072-073-261930-
GREATER LAKE TAHOE AREA-MONO-
1156 AM PDT MON JUL 26 2010
...STRONG THUNDERSTORM NEAR COLEVILLE AND WALKER...
AT 1148 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WALKER...OR 9
MILES NORTH OF SONORA PASS...AND MOVING NORTH AT 10 MPH.
FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN...SMALL PEA OR
MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...COLEVILLE...LEAVITT MEADOWS...MONITOR
PASS...WALKER AND JUNCTION US 395 AND CA 89.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN WALKER AND
MONITOR PASS. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3827 11956 3839 11967 3845 11970 3874 11964
3859 11945
TIME...MOT...LOC 1852Z 183DEG 9KT 3846 11959
LINDAMANThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:05 PM PDT | Special Weather Statement | REV | 55 min | |
| Jul 25, 5:35 PM PDT | Special Weather Statement | REV | Storey | 40 min |
| Jul 25, 7:49 PM PDT | Special Weather Statement | REV | Washoe | 41 min |
| Jul 26, 9:16 AM PDT | Red Flag Warning | REV | Washoe | 9 hr |
| Jul 26, 12:33 PM PDT | Special Weather Statement | REV | Douglas | 42 min |
| Jul 26, 1:08 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 52 min |
| Jul 26, 1:20 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 20 min |
| Jul 26, 1:22 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 38 min |
| Jul 26, 1:53 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 52 min |
| Jul 26, 2:09 PM PDT | Special Weather Statement | REV | Storey | 36 min |
| Jul 26, 2:31 PM PDT | Special Weather Statement | REV | 44 min | |
| Jul 26, 2:33 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 42 min |
| Jul 26, 2:36 PM PDT | Special Weather Statement | REV | 39 min | |
| Jul 26, 3:21 PM PDT | Special Weather Statement | REV | Storey | 39 min |
| Jul 26, 3:50 PM PDT | Special Weather Statement | REV | Churchill | 55 min |
| Jul 26, 4:07 PM PDT | Special Weather Statement | REV | Pershing | 83 min |
| Jul 26, 4:57 PM PDT | Special Weather Statement | REV | 33 min | |
| Jul 25, 5:54 PM PDT | Special Weather Statement | REV | Lassen | 51 min |
| Jul 25, 5:56 PM PDT | Flash Flood Warning | REV | Mono | 109 min |
| Jul 25, 5:59 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 46 min |
| Jul 25, 6:53 PM PDT | Special Weather Statement | REV | Lassen | 37 min |
| Jul 25, 6:58 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 32 min |
| Jul 26, 11:56 AM PDT | Special Weather Statement | REV | Alpine | 34 min |
| Jul 26, 12:54 PM PDT | Special Weather Statement | REV | Sierra | 36 min |
| Jul 26, 2:47 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas, Sierra | 43 min |
| Jul 26, 2:53 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 37 min |
| Jul 26, 3:12 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Jul 26, 3:30 PM PDT | Special Weather Statement | REV | Sierra | 45 min |
| Jul 26, 4:11 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 34 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.